Wesentliche Auswirkungen der Wirtschaftsentwicklung

In document Politics der Konstruierung des Wohlfahrtsstaates in Taiwan - das Beispiel der Alterssicherung (Page 59-63)

Kapitel 1 Politische, Wirtschaftliche und demographische Entwicklung seit 1945 als Hintergrund der wohlfahrtsstaatlichen Konstruierung

2. Wesentliche Auswirkungen der Wirtschaftsentwicklung

In the case of algebraic surfaces, the Minimal Model Program (MMP) was already initiated by Italian geometers at the turn of the XXth century, and was finally completed by Zariski and Kodaira for all complex surfaces. The case of higher

dimensions (starting with dimension 3) is a major endeavor of modern times, re-vitalized by Mori [41], Kawamata [29], [30], [31] and Shokurov [53], [54] among others (see also [33] for a good survey).

The basic question is to prove that every birational class of non uniruled al-gebraic varieties contains a “minimal” member X exhibiting mild singularities (“terminal singularities”), where “minimal” is taken in the sense of avoiding un-necessary blow-ups; minimality actually means thatKXis nef and not just pseudo-effective (pseudo-effectivity follows in general from Theorem 5.19). This requires performing certain birational transforms known as flips, and important questions are whether a) flips are indeed possible (“existence of flips”), b) the process termi-nates (“termination of flips”). Thanks to Kawamata [31] and Shokurov [53], [54], this has been proved in dimension 3 at the end of the 80’s. Very recently, C. Hacon and J. McKernan [23] announced that flips exist in dimension n, if one assumes that a slightly stronger version of MMP (involving log pairs with real divisors) holds true in dimension n−1. As a consequence, the existence of flips obtained by Shokurov [55] in 2003 would be achieved in dimension 4 via a more systematic method. Strongly related to these issues are the following fundamental questions

(i) Finiteness of the canonical ring: is thecanonical ring R=LH0(X, mKX) of a variety of general type always finitely generated ?

If true, Proj(R) of this graded ring R yields of course a “canonical model”

in the birational class ofX.

(ii) Boundedness of pluricanonical embeddings: is there a bound rn depending only on dimension dimX =n, such that the pluricanonical map ΦmKX of a variety of general type yields a birational embedding in projective space for m≥rn ?

(iii) Invariance of plurigenera: are plurigenerapm=h0(X, mKX) always invari-ant under deformation ?

These questions involve taking “limits” of divisors asm→+∞, and therefore transcendental methods are a strong contender in the arena. Question (ii) was indeed solved in the affirmative by H. Tsuji [64], [63] under the assumption that the MMP program is solved, and in general by S. Takayama [61], and Ch. Hacon-J. McKernan [22] by pursuing further Tsuji’s ideas. Question (iii) was completely settled by Y.T. Siu ([58] in the case of varieties of general type, and [59] for arbitrary varieties). Quite recently, M. Pˇaun gave a very elementary proof based merely on the Ohwawa-Takegoshi extension theorem, that we briefly sketch below.

Y.T. Siu’s work also gives strong support for the hope that (i) can be solved by a suitable combination of theL2existence theorems (Skoda’s division theorem being one of the main ingredients). The following is a very slight extension of results by M. Pˇaun [52] and B. Claudon [9], which are themselves based on the ideas of Y.T. Siu [59] and S. Takayama [62].

Theorem 6.1. Let π: X →∆ be a projective family over the unit disk, and let (Lj, hj)0≤j≤m−1 be (singular) hermitian line bundles with semipositive curvature currents iΘLj,hj ≥0 onX. Assume that

(i) the restriction of hj to the central fiber X0 is well defined (i.e. not identi-cally +∞).

(ii) additionally the multiplier ideal sheaf I(hj|X0)is trivial for1≤j≤m−1.

Then any section σ of O(mKX +P

Lj)|X0 ⊗ I(h0|X0) over the central fiber X0

extends toX.

We first state the technical version of the Ohsawa-TakegoshiL2extension theo-rem needed for the proof, which is a special case of Theotheo-rem 2.7 (see also Siu [59]).

Lemma 6.2. Let π:X →∆ be as before and let (L, h)be a (singular)hermitian line bundle with semipositive curvature currentiΘL,h≥0 onX. Letω be a global K¨ahler metric on X, and dVX, dVX0 the respective induced volume elements on X0 andX. Assume that hX0 is well defined. Then any holomorphic section uof O(KX+L)⊗ I(h|X0)extends into a sectioneuoverX satisfying an L2 estimate



kuke 2ω⊗hdVX ≤C0




whereC0≥0is some universal constant (independent ofX,L,. . .).

Proof. We write hj = e−ϕj in terms of local plurisubharmonic weights. Fix an auxiliary line bundle A (which will later be taken to be sufficiently ample), and define inductively a sequence of line bundles Fp by puttingF0=Aand

Fp =Fp−1+KX+Lr ifp=mq+r, 0≤r≤m−1.

By construction we haveFp+m=Fp+mKX+P

jLj and

F0=A, F1=A+KX+L1, . . . , Fp=A+pKX+L1+. . .+Lp, 1≤p≤m−1.

The game is to construct inductively families of sections, say (eu(p)j )j=1...Np, ofFp

overX in such a way that

(a) forp= 0, . . . , m−1,Fp is generated by its sections (ue(p)j )j=1...Np;

(b) we have the m-periodicity relationsNp+m=Np andue(p)j is an extension of u(p)j :=σqu(r)j overX forp=mq+r, where u(r)j :=ue(r)j|X0, 0≤r≤m−1.

Property (a) can certainly be achieved by takingA ample enough so thatF0,. . ., Fm−1 are generated by their sections, and by choosing theue(p)j appropriately for p= 0, . . . , m−1. Now, by induction, we equipFp−1 with the tautological metric

|ξ|2/P|eu(p−1)j (x)|2, and Fp−KX = Fp−1+Lr with that metric multiplied by hr=e−ϕr ; it is clear that these metrics have semipositive curvature currents (the metric onFp itself if obtained by using a smooth K¨ahler metricω onX). In this setting, we apply the Ohsawa-Takegoshi theorem to the line bundleFp−1+Lrto

extendu(p)j into a sectionue(p)j overX. By construction the pointwise norm of that section in Fp|X0 in a local trivialization of the bundles involved is the ratio

|u(p)j |2 P

|u(p−1) |2e−ϕr,

up to some fixed smooth positive factor depending only on the metric induced by ω onKX. However, by the induction relations, we have


Since the sections (u(r)j ) generate their line bundle, the ratios involved are positive functions without zeroes and poles, hence smooth and bounded [possibly after shrinking the base disc ∆, as is permitted]. On the other hand, assumption (ii) and the fact that σ has coefficients in the multiplier ideal sheaf I(h0|X0) tell us that e−ϕr, 1≤r < m and |σ|2e−ϕ0 are locally integrable on X0. It follows that

for allp≥1 [of course, the integral certainly involves finitely many trivializations of the bundles involved, whereas the integrand expression is just local in each chart]. Inductively, the L2 extension theorem produces sectionsue(p)j ofFp overX such that

The next idea is to extract the limits ofp-th roots of these sections to get a singular hermitian metric onmKX+PLj. As the functionse−ϕr are locally bounded below (ϕr being psh), the H¨older inequality implies that


Jensen’s inequality together with well known facts of potential theory now show that some subsequence of the sequence of plurisubharmonic functions

1 qlogP

j|eu(mq)j |2

which should be thought of as weights on the Q-line bundles


q(A+q(mKX+P Lj))

converges almost everywhere to the weightψof a singu-lar hermitian metricH with semi-positive curvature onmKX+P

Lj, in the form

OnX0 we have metricω⊗γ. Clearlyγ has a semipositive curvature current on X and in a local trivialization we have kσk2ω⊗γ is also locally integrable on X0 by the H¨older inequality. A new (and final) application of theL2 extension theorem to the hermitian line bundle (G, γ) implies thatσcan be extended to X. The theorem is proved.

The special case of the theorem obtained by taking all bundlesLj trivial tells us in particular that any pluricanonical sectionσofmKX overX0extends toX. By the upper semi-continuity oft7→h0(Xt, mKXt), this implies

Corollary 6.3. (Siu [59]) For any projective familyt7→Xtof algebraic varieties, the plurigenera pm(Xt) =h0(Xt, mKXt)do not depend on t.

At the moment, it should be observed that there are no purely algebraic proofs of the invariance of plurigenera, though Y. Kawamata [32] has given an algebraic proof in the case of varieties of general type.

7. References

[1] Andreotti, A., Vesentini, E., Carleman estimates for the Laplace-Beltrami equation in complex manifolds,Publ. Math. I.H.E.S.25(1965) 81–130.

[2] Biswas, I., Narasimhan, M.S., Hodge classes of moduli spaces of parabolic bundles over the general curve,J. Algebraic Geom.6(1997), 697–715.

[3] Bochner, S., Curvature and Betti numbers (I) and (II),Ann. of Math. 49 (1948) 379-390 ;50(1949) 77–93.

[4] Boucksom, S., Cˆones positifs des vari´et´es complexes compactes. Thesis, Grenoble 2002.

[5] Boucksom, S., Demailly, J.P., Pˇaun, M., Peternell, Th., The pseudo-effective cone of a compact K¨ahler manifold and varieties of negative Kodaira dimension, arXiv:


[6] Buchdahl, N., On compact K¨ahler surfaces,Ann. Inst. Fourier 49(1999) 287–302.

[7] Buchdahl, N., A Nakai-Moishezon criterion for non-K¨ahler surfaces, Ann. Inst.

Fourier 50(2000) 1533–1538.

[8] Campana, F., Peternell, Th., Geometric stability of the cotangent bundle and the universal cover of a projective manifold,arXiv: math.AG/0405093.

[9] Claudon, B., Invariance for multiples of the twisted canonical bundle, Ann. Inst.

Fourier 57(2007), 289–300.

[10] Demailly, J.-P., Estimations L2 pour l’op´erateur ∂ d’un fibr´e vectoriel holomorphe semi-positif au-dessus d’une vari´et´e k¨ahl´erienne compl`ete, Ann. Sci. ´Ecole Norm.

Sup. 4e S´er.15(1982) 457–511.

[11] Demailly, J.-P., Champs magn´etiques et in´egalit´es de Morse pour lad′′-cohomologie, Ann. Inst. Fourier 35(1985), 189–229.

[12] Demailly, J.-P., Transcendental proof of a generalized Kawamata-Viehweg vanishing theorem,C. R. Acad. Sci. Paris S´er. I Math.309(1989) 123–126 and: Proceedings of the Conference “Geometrical and algebraical aspects in several complex variables”

held at Cetraro, Univ. della Calabria, June 1989, 81–94.

[13] Demailly, J.-P., Singular hermitian metrics on positive line bundles,Proceedings of the Bayreuth conference “Complex algebraic varieties”, April 2-6, 1990, edited by K. Hulek, T. Peternell, M. Schneider, F. Schreyer, Lecture Notes in Math. n1507, Springer-Verlag, 1992, 87–104.

[14] Demailly, J.-P., Regularization of closed positive currents and intersection theory,J.

Algebraic Geometry 1(1992), 361–409.

[15] Demailly, J.-P., A numerical criterion for very ample line bundles, J. Differential Geom.37(1993) 323–374.

[16] Demailly, J.-P., Multiplier ideal sheaves and analytic methods in algebraic geome-try,Lecture Notes, School on “Vanishing theorems and effective results in Algebraic Geometry, ICTP Trieste, April 2000, Publications of ICTP, 2001.

[17] Demailly, J.-P., Ein, L., Lazarsfeld, R., A subadditivity property of multiplier ideals, arXiv: math.AG/0002035, Michigan Math. J., special volume in honor of William Fulton,48(2000), 137–156.

[18] Demailly, J.-P., Pˇaun, M., Numerical characterization of the K¨ahler cone of a com-pact K¨ahler manifold,arXiv: math.AG/0105176, Annals of Math.159(2004) 1247–


[19] Demailly, J.-P.; Peternell, Th.; Schneider, M., Holomorphic line bundles with par-tially vanishing cohomology,Israel Math. Conf. Proc.vol.9(1996) 165–198.

[20] Demailly, J.-P., Peternell, Th.; Schneider, M., Pseudo-effective line bundles on com-pact K¨ahler manifolds,Intern. J. Math.6(2001) 689-741.

[21] Fujita, T., Approximating Zariski decomposition of big line bundles,Kodai Math. J.

17(1994), 1–3.

[22] Hacon, Ch., McKernan, J., Boundedness of pluricanonical maps of varieties of gen-eral type,arXiv: math.AG/0504327, Invent. Math.166(2006), 1–25

[23] Hacon, Ch., McKernan, J., On the existence of flips,arXiv: math.AG/0507597.

[24] Hartshorne, R., Ample subvarieties of algebraic varieties,Lecture Notes in Math. no 156, Springer-Verlag, Berlin (1970).

[25] H¨ormander, L.,L2 estimates and existence theorems for the∂ operator,Acta Math.

113(1965) 89–152.

[26] Huybrechts, D., Compact Hyperk¨ahler Manifolds: Basic Results,Invent. Math.135 (1999), 63–113.

[27] Huybrechts, D., Compact Hyperk¨ahler Manifolds: Basic Results, II (The Projec-tivity Criterion for Hyperk¨ahler manifolds as a Consequence of the Demailly-Pˇaun Theorem),Invent. Math.152(2003), 209–212.

[28] Kawamata, Y., A generalization of Kodaira-Ramanujam’s vanishing theorem,Math.

Ann.261(1982) 43–46.

[29] Kawamata, Y., The cone of curves of algebraic varieties,Ann. of Math.119(1984), 603–633.

[30] Kawamata, Y., Minimal models and the kodaira dimension of algebraic fiber spaces, J. reine Angew. Math.363(1985), 1–46.

[31] Kawamata, Y., Termination of log flips for algebraic 3-folds, Internat. J. Math. 3 (1992), 653–659.

[32] Kawamata, Y., Deformation of canonical singularities, J. Amer. Math. Soc., 12 (1999), 85–92.

[33] Kawamata, Y., Matsuda, K., Matsuki, K., Introduction to the minimal model pro-gram,Adv. Stud. Pure Math.10(1987) 283–360.

[34] Kleiman, S., Toward a numerical theory of ampleness,Ann. Math.84(1966), 293–


[35] Kodaira, K., On K¨ahler varieties of restricted type,Ann. of Math.60(1954) 28–48.

[36] Kohn, J.J., Harmonic integrals on strongly pseudo-convex manifolds I,Ann. Math.

(2),78(1963) 206–213.

[37] Kodaira, K., Spencer, D.C., On deformations of complex analytic structures. III.

Stability theorems for complex structures,Ann. of Math.71(1960) 43–76.

[38] Lamari, A., Courants k¨ahl´eriens et surfaces compactes,Ann. Inst. Fourier49(1999) 263–285.

[39] Lamari, A., Le cone K¨ahl´erien d’une surface, J. Math. Pures Appl.78(1999) 249–


[40] Manivel, L., Un th´eor`eme de prolongement L2 de sections holomorphes d’un fibr´e vectoriel,Math. Zeitschrift 212(1993) 107–122.

[41] Mori, S., Threefolds whose canonical bundles are not numerically effective,Ann. of Math.116(1982), 133–176.

[42] Nadel, A.M., Multiplier ideal sheaves and K¨ahler-Einstein metrics of positive scalar curvature, Proc. Nat. Acad. Sci. U.S.A.86(1989) —7299–7300 and Annals of Math.132(1990), 549–596.

[43] Ohsawa, T., On the extension ofL2 holomorphic functions, II,Publ. RIMS, Kyoto Univ.24(1988) 265–275.

[44] Ohsawa, T., On the extension ofL2 holomorphic functions, III : negligible weights, Math. Zeitschrift 219(1995) 215–225.

[45] Ohsawa, T., On the extension of L2 holomorphic functions, IV : A new density concept, Mabuchi, T. (ed.) et al., Geometry and analysis on complex manifolds, Festschrift for Professor S. Kobayashi’s 60th birthday. Singapore: World Scientific, (1994) 157–170.

[46] Ohsawa, T., On the extension of L2 holomorphic functions, V, Effects of generaliza-tion,Nagoya Math. J.161(2001), 1–21.

[47] Ohsawa, T., On the extension of L2 holomorphic functions, VI, A limiting case, Explorations in complex and Riemannian geometry, Contemp. Math., 332, Amer.

Math. Soc., Providence, RI (2003) 235–239.

[48] Ohsawa, T., Takegoshi, K., On the extension of L2 holomorphic functions, Math.

Zeitschrift,195(1987) 197–204.

[49] Pˇaun, M., Sur l’effectivit´e num´erique des images inverses de fibr´es en droites,Math.

Ann.310(1998), 411–421.

[50] Pˇaun, M., Fibr´e en droites num´eriquement effectifs et vari´et´es K¨ahl´eriennes com-pactes `a courbure de Ricci nef,Th`ese, Universit´e de Grenoble 1 (1998), 80 p.

[51] Pˇaun, M., Semipositive (1,1)–cohomology classes on projective manifolds,Preprint de l’I.R.M.A., Strasbourg.

[52] Pˇaun, M., Siu’s invariance of plurigenera : a one-tower proof, preprint November 2005.

[53] Shokurov, V. V., Extremal contractions of three-dimensional algebraic varieties, (Russian),Yaroslavl Gos. Ped. Inst.,102(1983), 74–90.

[54] Shokurov, V. V., 3-fold log models, Algebraic Geometry, 4,J. Math. Sci.81(1996), 2667–2699.

[55] Shokurov, V. V., Prelimiting flips,Proc. Steklov Inst. of Math.240(2003), 82–219.

[56] Siu, Y.-T., Analyticity of sets associated to Lelong numbers and the extension of closed positive currents,Invent. Math.27(1974), 53–156.

[57] Siu, Y.-T., Some recent results in complex manifold theory for the semi-positive case, survey article in the Proceedings of the Mathematisches Arbeitstagung, Bonn 1984.

[58] Siu, Y.-T., Invariance of plurigenera,Invent. Math.134(1994) 631–639.

[59] Siu, Y.-T., Extension of twisted pluricanonical sections with plurisubharmonic weight and invariance of semipositively twisted plurigenera for manifolds not neces-sarily of general type,Complex Geometry (G¨ottingen, 2000), Springer, Berlin, 2002, 223–277.

[60] Skoda, H., Morphismes surjectifs de fibr´es vectoriels semi-positifs, Ann. Sci. Ecole Norm. Sup.11(1978) 577–611.

[61] Takayama, S., Pluricanonical systems on algebraic varieties of general type, Invent.

Math.165(2006) 551–587.

[62] Takayama, S., On the invariance and lower semi-continuity of plurigenera of algebraic varieties, J. Algebraic Geom. 16(2007) 1–18.

[63] Tsuji, H., Subadjunction theorem,arXiv: math.AG/0111311, Complex analysis in several variables – Memorial Conference of Kiyoshi Oka’s Centennial Birthday, 313–

318, Adv. Stud. Pure Math.42, Math. Soc. Japan, Tokyo, 2004.

[64] Tsuji, H., Pluricanonical systems of projective varieties of general type, arXiv:

math.AG/9909021, Osaka J. of Mathematics43(2006) 967–995.

[65] Viehweg, E., Vanishing theorems,J. Reine Angew. Math.335(1982) 1–8.

[66] Voisin, C., A counterexample to the Hodge conjecture extended to K¨ahler varieties, Int. Math. Res. Not.20(2002) 1057–1075.

[67] Voisin, C., On the homotopy types of compact K¨ahler and complex projective man-ifoldsInvent. Math.157(2004), 329–343.

[68] Voisin, C., On the homotopy types of K¨ahler manifolds and the birational Kodaira problem,J. Differential Geom.72(2006), 43–71.

[69] Yau, S.-T., On the Ricci curvature of a complex K¨ahler manifold and the complex Monge–Amp`ere equation,Comm. Pure Appl. Math.31(1978), 339–411.

[70] Zucker, S., The Hodge conjecture for cubic fourfolds, Compositio Math. 34(1977) 199–209.

Universit´e de Grenoble I, Institut Fourier, 100 rue des Maths, BP 74, 38402 Saint-Martin d’H`eres

E-mail: demailly@fourier.ujf-grenoble.fr

In document Politics der Konstruierung des Wohlfahrtsstaates in Taiwan - das Beispiel der Alterssicherung (Page 59-63)


Related documents